MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, lens removed/replaced in the initial procedure.If explanted, give date: not applicable, lens removed/replaced in the initial procedure.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed no viscoelastic residue was observed inside the cartridge and only a trace in the tip.Observation also showed the lens was stuck inside at the cartridge tube and the pushrod was observed bent.No damage or assembly errors in the device assembly were observed.The complaint reported was confirmed.The lens delivery was broken.Based on how the lens was stuck (stuck to the wall) and the pushrod was bent, meaning that resistance occurred requiring extra force due to the lack of viscoelastic device in the delivery system.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a pcb00 14.0 diopter intraocular lens (iol) was stuck in the cartridge and was partially delivered into the patient's eye.There was no patient injury and the lens was not fully implanted.A back up lens was used with no issues.No additional information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6843955
Report Number2648035-2017-01598
Device Sequence Number116522
Product Code HQL
UDI-Device Identifier05050474558144
UDI-Public(01)05050474558144(17)200221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/21/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1